Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 12, NWS North Platte, NE

August 30, 202011 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Aug 30, 2020, 2:38 AM MDT for 11 counties in Nebraska. It took effect at Aug 30, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2020, 2:38 AM MDT (08:38 UTC)
In effect from
Aug 30, 2020, 12:00 PM MDT
Expired
Aug 30, 2020, 7:32 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS83 KLBF 300838
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
338 AM CDT Sun Aug 30 2020

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.Humidity below 15 percent will likely be confined to the 
southern half of the Panhandle through southwest Nebraska and
affect areas of western Nebraska south of highway 2.

NEZ204-210-310200-
/O.NEW.KLBF.FW.W.0012.200830T1800Z-200831T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
238 AM MDT Sun Aug 30 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
PANHANDLE AND THE FRENCHMAN BASIN...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon today to 8 PM MDT this evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin.

* Winds...West and northwest at 15 to 25 mph with gusts up to 35 
  mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fire starts will be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
1 follow-up statement
195 
WWUS83 KLBF 310132
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
832 PM CDT Sun Aug 30 2020


NEZ204-210-310245-
/O.CAN.KLBF.FW.W.0012.000000T0000Z-200831T0200Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
732 PM MDT Sun Aug 30 2020

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS 
FOR FIRE WEATHER ZONES 204 AND 210...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

Winds have decreased with humidity climbing above critical levels
at all locations.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 30, 2:38 AM MDT, 0 minutes earlier.

Area forecast discussion, Aug 30, 2:38 AM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
338 AM CDT Sun Aug 30 2020

.SHORT TERM...(Today through Monday)
Issued at 337 AM CDT Sun Aug 30 2020

The NAM model and radar suggest an area of synoptic scale lift is
operating across wrn SD and nwrn Neb this morning. Timing tools
indicate this lift should become juxtaposed with an approaching
cold front across ncntl Nebraska this afternoon setting the stage
for isolated to perhaps scattered strong to severe thunderstorms.
The forecast uses the short term model blend for location but
limits thunderstorm chances to 30-40 percent. This lines up well
with the GFS, ECM, HRRR and RAP models which show very limited
storm coverage.

The temperature forecast today uses the guidance blend plus the RAP
and HRRR models which show highs in the upper 90s across swrn
Nebraska. The short term model blend suggested highs in the lower
90s and the blend of the two data sets produces highs in the mid 90s.

The guidance blend was the basis for lows in the 40s and 50s tonight
and suggested highs in the 70s to near 80 Monday.

.LONG TERM...(Monday night through Saturday)
Issued at 337 AM CDT Sun Aug 30 2020

An upper level disturbance near scntl Alaska should drop southeast
through the cntl Rockies Monday night. Although the forcing will
be strong, there is a good chance the best moisture will be south
of Nebraska and the latest rain forecast continues to trend south.
In fact, the models are lighting up convection along a stalled
cold front across Texas and Oklahoma Monday night. The rain
chances in place across swrn Nebraska, 40 to 60 percent, may be
too high and later forecast POPs could well decrease.

There is little change in the forecast philosophy Tuesday through
Saturday. Persistent strong northwest flow at h500mb develops in
the wake of the disturbance Monday night and a reinforcing Pacific
cold front should move through Thursday. A modest warming trend
follows Friday and Saturday. The forecast is dry and none of the
models show return moisture developing.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1222 AM CDT Sun Aug 30 2020

VFR conditions expected to prevail at both terminals through the
TAF period. Main concern will be gusty backing winds Sunday
afternoon and evening at both LBF & VTN with the approach and
passage of a cold front. Have left out any TS mention Sunday
afternoon as well at LBF for now with most guidance suggesting the
bulk of the activity will stay off to the east. Future inclusion
appears possible if confidence in convective placement closer to
the terminal can grow.

&&

.FIRE WEATHER...
Issued at 337 AM CDT Sun Aug 30 2020

All models are dropping humidity below 15 percent across parts of
western Nebraska this afternoon. A slug of prefrontal dry air across
Wyoming this morning will move east into western Nebraska this
afternoon. Dew points should drop into the 30s. At the same time,
winds 800-700mb increase to around 25 kts and this should support
deep mixing and wind gusts to 25 to 30 mph.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM MDT this evening for
NEZ204-210.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Brown
FIRE WEATHER...CDC
Hazardous weather outlook, Aug 29, 2:15 PM MDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
315 PM CDT Sat Aug 29 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-302015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
315 PM CDT Sat Aug 29 2020 /215 PM MDT Sat Aug 29 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A couple of strong thunderstorms are possible in the panhandle
and far southwest Nebraska this evening and may contain hail and
gusty winds.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

There is a chance of thunderstorms late Sunday afternoon and
early evening as a cold front pushes through the area. A few of
these storms may be severe, mainly east of a line from Bassett to
Broken Bow. Large hail and damaging winds are the primary threats.

Dry air and gusty winds behind the cold front could create fire
weather concerns west of Highway 61 Sunday afternoon and early
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 4:58 PM MDTSpecial Weather StatementLBFKeya Paha47 min
Aug 30, 5:21 PM MDTTornado WarningLBFBrown, Rock39 min
Aug 30, 5:43 PM MDTSpecial Weather StatementLBFRock47 min

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.